Texas, 2010Hail and Damaging Winds in Texas, June 2, 2010
June 2, 2010 · NWS EWX · 17 events in 12 counties and zones
An upper level trough of low pressure spawned two mesoscale convective systems which moved through South Central Texas. These systems produced severe thunderstorms in central and southwestern parts of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $205,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough of low pressure spawned two mesoscale convective systems which moved through South Central Texas. These systems produced severe thunderstorms in central and southwestern parts of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 2, 2:30 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 2, 2:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT WED JUN 2 2010
.DISCUSSION...
AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE
THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS
SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON.
A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING
SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD
BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY
HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS
EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS
LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE
INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4
INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL
TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS
THE AREA TONIGHT.
EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST
ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES
TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY
INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU
SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH
THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME
WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN
EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER
THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE
INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN
A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER
AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER
THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH
MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH
CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 70 90 70 93 73 / 60 30 10 10 -
AUSTIN BERGSTROM INTL AIRPORT 70 90 67 93 70 / 60 30 10 10 -
NEW BRAUNFELS MUNI AIRPORT 70 91 70 93 70 / 60 20 10 10 -
BURNET MUNI AIRPORT 70 90 70 91 72 / 60 20 10 10 -
DEL RIO INTL AIRPORT 71 93 73 95 73 / 50 10 10 - -
GEORGETOWN MUNI AIRPORT 70 90 70 91 72 / 60 30 10 10 -
HONDO MUNI AIRPORT 70 91 69 93 72 / 60 10 10 - -
SAN MARCOS MUNI AIRPORT 70 91 70 93 71 / 60 30 10 10 -
LA GRANGE - FAYETTE REGIONAL 72 88 70 95 72 / 60 40 30 10 10
SAN ANTONIO INTL AIRPORT 71 90 70 91 73 / 60 20 10 - -
STINSON MUNI AIRPORT 71 90 70 92 72 / 60 20 10 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/01/22
Hazardous weather outlook, Jun 2, 2:28 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT WED JUN 2 2010
TXZ171>173-183>194-202>209-217>225-228-031200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
328 PM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN
UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE
SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH
CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST
LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE
CONTINUES EAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, Jun 2, 2:56 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT WED JUN 2 2010
TXZ171-172-188-022145-
BURNET-GILLESPIE-LLANO-
356 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILLESPIE...NORTHWESTERN
LLANO AND NORTHWESTERN BURNET COUNTIES UNTIL 445 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 20 MILES NORTHWEST OF CHEROKEE TO 7 MILES WEST OF
HEXT...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS OR LARGER AND WIND GUSTS OF 50 MPH
ARE POSSIBLE THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LLANO...
FIELD CREEK...
VALLEY SPRING...
BABY HEAD...
CASTELL...
TOW...
LONE GROVE...
BLUFFTON...
STOLZ...
DOSS...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 2, 3:46 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT WED JUN 2 2010
TXZ171-172-022230-
BURNET-LLANO-
446 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LLANO AND WESTERN BURNET
COUNTIES UNTIL 530 PM CDT...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF VALLEY SPRING...OR 15 MILES
WEST OF LLANO...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LLANO...
BUCHANAN DAM...
KINGSLAND...
VALLEY SPRING...
BABY HEAD...
LONE GROVE...
STOLZ...
GAINESVILLE...
BLUFFTON...
TOW...
Thunderstorm Wind, Llano
- When
- June 2, 4:15 PM CST
- Where
- Llano County, Llano
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 30.750, -98.670
A thunderstorm produced wind gusts estimated at 50 mph which knocked down large tree limbs.
Thunderstorm Wind, Llano
- When
- June 2, 4:45 PM CST
- Where
- Llano County, 0.91 mi NE of Kingsland Williamsar
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 30.690, -98.410
A thunderstorm produced wind gusts estimated at 60 mph which knocked large limbs off Pecan trees.
Hail, Val Verde
- When
- June 2, 5:30 PM CST
- Where
- Val Verde County, 12.12 mi NNE of Langtry
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.990, -101.520
Hail, Gillespie
- When
- June 2, 6:30 PM CST
- Where
- Gillespie County, 0.69 mi S of Fredericksburg
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.270, -98.870
A thunderstorm produced hail estimated between quarter and half dollar size.
Thunderstorm Wind, Kerr
- When
- June 2, 6:30 PM CST to 6:45 PM CST
- Where
- Kerr County, 1.2 mi W of Kerrville to 0.57 mi WSW of Kerrville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.050, -99.150
A thunderstorm produced wind gusts estimated at 50 mph which knocked down Oak limbs six inches in diameter and some other trees were uprooted.
Thunderstorm Wind, Kendall
- When
- June 2, 6:55 PM CST
- Where
- Kendall County, Waring
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Post Office
- Coordinates
- 29.950, -98.800
A thunderstorm produced wind gusts estimated at 50 mph which knocked down several trees.
Thunderstorm Wind, Bexar
- When
- June 2, 7:15 PM CST to 7:35 PM CST
- Where
- Bexar County, Leon Spgs to 1.27 mi SW of Wetmore
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Public
- Coordinates
- 29.670, -98.630
Thunderstorms moved through the northern part of San Antonio and produced wind gusts estimated up to 65 mph. These winds knocked down power lines in Leon Springs, knocked down traffic lights and tore a hole in a house roof in Stone Oak, knocked down tree limbs in Alamo Heights, knocked down trees around the San Antonio International Airport, and caused power outages in Castle Hills.
Thunderstorm Wind, Dimmit
- When
- June 2, 7:17 PM CST
- Where
- Dimmit County, 0.69 mi N of Catarina
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 28.360, -99.620
A thunderstorm produced wind gusts estimated at 50 mph which knocked down power lines and caused minor damage to a house.
Thunderstorm Wind, Bexar
- When
- June 2, 7:39 PM CST
- Where
- Bexar County, 1.83 mi NE of (Skf)kelly Afb San A
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 29.420, -98.610
A thunderstorm produced wind gusts estimated at 60 mph knocked down power lines near Loop 1604 and Bandera Road in San Antonio.
Thunderstorm Wind, Bexar
- When
- June 2, 7:40 PM CST to 7:59 PM CST
- Where
- Bexar County, 0.69 mi S of (Sat)san Antonio Int to 0.93 mi SSE of Cementville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.520, -98.470
A thunderstorm produced wind gusts estimated at 50 mph which knocked down several trees and tree limbs and blew shingles off some roofs.
Thunderstorm Wind, Atascosa
- When
- June 2, 7:50 PM CST
- Where
- Atascosa County, Lytle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 29.230, -98.800
A thunderstorm produced wind gusts estimated at 60 mph.
Thunderstorm Wind, Gonzales
- When
- June 2, 8:00 PM CST
- Where
- Gonzales County, 3.01 mi E of Leesville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 29.400, -97.700
A thunderstorm produced wind gusts estimated at 50 mph which knocked down large tree limbs along FM 1682.
Hail, Gonzales
- When
- June 2, 8:03 PM CST
- Where
- Gonzales County, 1.39 mi ENE of Gonzales
- Measured
- 2 in hail
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 29.510, -97.450
A thunderstorm produced hail up to two inches in diameter which damaged several cars.
Thunderstorm Wind, Bastrop
- When
- June 2, 8:10 PM CST
- Where
- Bastrop County, 0.91 mi SE of Bastrop
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 30.110, -97.310
A thunderstorm produced wind gusts estimated at 50 mph which knock down several tree limbs.
Thunderstorm Wind, Wilson
- When
- June 2, 8:15 PM CST
- Where
- Wilson County, 0.92 mi NE of Floresville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.140, -98.160
A thunderstorm produced wind gusts estimated at 60 mph which tore the roof off of a house and damaged several Mesquite and Oak trees.
Thunderstorm Wind, Atascosa
- When
- June 2, 8:15 PM CST
- Where
- Atascosa County, 0.69 mi N of Poteet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 29.040, -98.580
A thunderstorm produced wind gusts estimated at 60 mph which knocked down several large tree limbs.
Thunderstorm Wind, Karnes
- When
- June 2, 8:55 PM CST
- Where
- Karnes County, Kenedy to 0.95 mi NW of Panna Maria
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 28.820, -97.850
A thunderstorm produced wind gusts estimated at 50 mph which knocked down large tree limbs in Panna Maria and Kenedy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
- Hail and Damaging Wind in Missouri, June 2, 2010$38,000 · 3 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237932, 237939, 237941, 237943, 237945, 237947, 237952, 237953, 237956, 237958, 237959, 237961, 237963, 237965, 237967, 237969, 237972.